# SDR 98ZZZX4056

- Difficulty date: October 1, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N5HMSW
- Make and model: Cessna 210N
- Aircraft serial: 21063789
- Engine: Cont IO520L
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Spring
- Part number: TCM631521
- Condition: Broken
- Location: Engine
- Part time: 983 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ROUTINE MAINTENANCE, METAL FOUND IN OIL FILTER.  TRACED TO BROKEN INNER VALVE SPRING OF NR 5 CYLINDER.  BROKEN ENDS HAD STARTED TO EAT INTO CYLINDER HEAD.  SUBMITTER SUGGESTED CAUSE AS METALLURIGICAL FAILURE OF SPRING STEEL. VALVE SPRINGS ARE A MANDATORY REPLACEMENT ITEM AT OVERHAUL (OR RE-MANUFACTURE).  THEREFORE, THIS PART HAD ONLY ACHIEVED ABOUT HALF OF ITS RATED LIFE.  THE OUTER SPRING WAS INTACT.
